Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 384, NWS Little Rock, AR

July 22, 2003Lonoke County, Pulaski County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 22, 2003, 5:28 AM CDT for Lonoke County, Pulaski County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2003, 5:28 AM CDT (10:28 UTC)
Expired
Jul 22, 2003, 6:30 AM CDT
In force
62 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Lonoke County, AR, Pulaski County, AR

The radar

The Little Rock radar (KLZK), 17 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 3:45 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2003-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3035 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2003-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3035 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1538 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.3
Supercell composite
9.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:00 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 22, 4:00 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT TUE JUL 22 2003

COLD FRONT SLOWLY MOVING INTO THE AREA. AREA OF STRONG THUNDERSTORMS
MOVING SOUTHEAST ACROSS NORTHERN COUNTIES WHICH MAY HOLD TOGETHER
GIVEN THE UNUSUALLY STRONG INSTABILITY IN PLACE. FIGURE ON MCS TO
EXPAND ACROSS THE AREA THIS MORNING AND SLOWLY MOVE SOUTH. MODELS
HINT AT MOST OF THE PRECIPITATION BEING OUT OF THE CWA BY 00Z WITH
THE FRONT BEING OUT OF THE AREA SOONER THAN THAT. WENT WITH 70
PERCENT POPS ACROSS THE AREA THIS MORNING WITH POPS DECREASING
FROM THE NORTH STARTING AT MIDDAY. WILL KEEP SMALL POPS IN THE
SOUTH EARLY TONIGHT IN CASE THE FRONT OR MCS SLOW THEIR SPEED BUT
WOULD NOT BE SURPRISED TO SEE ALL RAIN OUT OF THE CWA BY THEN.
THREAT OF SEVERE WITH MOSTLY DAMAGING WIND WILL CONTINUE AT LEAST
INTO THE AFTERNOON. UNUSUALLY STRONG HIGH PRESSURE BUILDS IN FROM
THE NORTH TONIGHT AND WEDNESDAY WHICH SHOULD RESULT IN CLEARING
SKIES LATER TONIGHT THEN COOL MIN TEMPS. WILL GENERALLY FOLLOW
MAV TEMPS. ADDED SOME POPS FROM SUNDAY ON AS A WEAK LOW PRESSURE
AREA MOVES IN.

.LZK...NONE
Hazardous weather outlook, Jul 22, 5:00 AM CDT, 28 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 22 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY OVER MUCH OF THE
STATE. A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTH
THROUGH THE STATE TODAY...IN RESPONSE TO A COLD FRONT. SOME OF THESE
STORMS COULD BECOME SEVERE...WITH STRONG TO SEVERE WINDS...LARGE
HAIL AND DANGEROUS LIGHTNING. LOCALIZED HEAVY RAINFALL WILL ALSO BE
A CONCERN...AS SOME AREAS MAY SEE OVER TWO INCHES OF RAIN. THE RAIN
CHANCES WILL END FROM NORTH TO SOUTH BY TONIGHT AS THE COLD FRONT
MOVES SOUTH OF THE STATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HIGH PRESSURE WILL FOLLOW THE COLD FRONT FOR WEDNESDAY...BRINGING
DRIER AIR AND COOLER TEMPERATURES. HIGH PRESSURE WILL REMAIN IN
CONTROL OF WEATHER IN ARKANSAS THROUGH THE END OF THE WEEK...WITH
HIGH TEMPERATURES GRADUALLY RISING INTO THE UPPER 80S TO THE MID 90S.
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS FOR THE
BEGINNING OF NEXT WEEK...AS SOUTHERLY WINDS WILL BRING MOISTURE BACK
INTO THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TODAY ACROSS MUCH OF THE STATE.

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:53 PM CDTSevere Thunderstorm WarningLZKIzard, Stone32 min
Jul 21, 8:16 PM CDTSevere Thunderstorm WarningLZKIndependence29 min
Jul 22, 2:36 AM CDTSevere Thunderstorm WarningLZKBoone, Marion29 min
Jul 22, 2:42 AM CDTSevere Thunderstorm WarningLZKBaxter48 min
Jul 22, 2:51 AM CDTSevere Thunderstorm WarningLZKNewton44 min
Jul 22, 3:30 AM CDTSevere Thunderstorm WarningLZKIzard50 min
Jul 22, 3:35 AM CDTSevere Thunderstorm WarningLZKNewton, Searcy60 min
Jul 22, 3:56 AM CDTSevere Thunderstorm WarningLZKJohnson, Pope, Van Buren59 min
Jul 22, 4:17 AM CDTSevere Thunderstorm WarningLZKStone38 min
Jul 22, 4:29 AM CDTSevere Thunderstorm WarningLZKConway46 min
Jul 22, 4:32 AM CDTSevere Thunderstorm WarningLZKCleburne58 min
Jul 22, 4:43 AM CDTSevere Thunderstorm WarningLZKFaulkner62 min
Jul 22, 4:52 AM CDTSevere Thunderstorm WarningLZKWhite58 min
Jul 22, 5:08 AM CDTSevere Thunderstorm WarningLZKIndependence62 min
Jul 22, 5:36 AM CDTSevere Thunderstorm WarningLZKJackson, Woodruff59 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.